Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 19, 2018, 5:27 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 5:27 PM CDT (22:27 UTC)
- Expired
- Mar 19, 2018, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Lee County, MS
The radar
The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 3:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WUUS54 KMEG 192227
SVRMEG
MSC057-081-192315-
/O.NEW.KMEG.SV.W.0033.180319T2227Z-180319T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
527 PM CDT MON MAR 19 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Central Itawamba County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...
* Until 615 PM CDT
* At 527 PM CDT, a severe thunderstorm was located over Fulton,
moving east at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Tupelo, Fulton, Tombigbee State Park, Plantersville, Mantachie,
Tremont, Fairview, Evergreen, Clay, Skyline, Abney, Eastman,
Tilden, Mooreville, Ballardsville, Bounds Crossroads, Dorsey,
Richmond and Cadamy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3419 8819 3413 8867 3430 8867 3443 8816
TIME...MOT...LOC 2227Z 261DEG 37KT 3430 8842
HAIL...1.50IN
WIND...60MPH
$$4 follow-up statements
143
WWUS54 KMEG 192238
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
538 PM CDT MON MAR 19 2018
MSC081-192248-
/O.CAN.KMEG.SV.W.0033.000000T0000Z-180319T2315Z/
Lee MS-
538 PM CDT MON MAR 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3419 8819 3415 8854 3433 8854 3443 8816
TIME...MOT...LOC 2238Z 261DEG 37KT 3432 8828
$$
MSC057-192315-
/O.CON.KMEG.SV.W.0033.000000T0000Z-180319T2315Z/
Itawamba MS-
538 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL ITAWAMBA COUNTY...
At 538 PM CDT, a severe thunderstorm was located near Fairview, or 7
miles northeast of Fulton, moving east at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fulton, Mantachie, Tremont, Fairview, Evergreen, Clay, Abney,
Eastman, Tilden, Bounds Crossroads, Dorsey and Ballardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3419 8819 3415 8854 3433 8854 3443 8816
TIME...MOT...LOC 2238Z 261DEG 37KT 3432 8828
HAIL...1.50IN
WIND...60MPH
$$257
WWUS54 KMEG 192244
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
544 PM CDT MON MAR 19 2018
MSC057-192315-
/O.CON.KMEG.SV.W.0033.000000T0000Z-180319T2315Z/
Itawamba MS-
544 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL ITAWAMBA COUNTY...
At 544 PM CDT, a severe thunderstorm was located 7 miles east of
Fairview, or 8 miles southwest of Red Bay, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fulton, Mantachie, Tremont, Fairview, Evergreen, Clay, Abney,
Eastman, Tilden, Bounds Crossroads, Dorsey and Ballardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3419 8819 3415 8854 3433 8854 3443 8816
TIME...MOT...LOC 2244Z 261DEG 37KT 3433 8820
HAIL...1.00IN
WIND...60MPH
$$736
WWUS54 KMEG 192304
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
604 PM CDT MON MAR 19 2018
MSC057-192315-
/O.CON.KMEG.SV.W.0033.000000T0000Z-180319T2315Z/
Itawamba MS-
604 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN ITAWAMBA COUNTY...
At 603 PM CDT, a severe thunderstorm was located 3 miles northeast
of New Salem, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fulton, Tremont, Clay and Tilden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3419 8819 3417 8839 3427 8838 3434 8817
TIME...MOT...LOC 2303Z 261DEG 37KT 3436 8796
HAIL...1.00IN
WIND...60MPH
$$601
WWUS54 KMEG 192311
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
611 PM CDT MON MAR 19 2018
MSC057-192320-
/O.EXP.KMEG.SV.W.0033.000000T0000Z-180319T2315Z/
Itawamba MS-
611 PM CDT MON MAR 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ITAWAMBA COUNTY
WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail is still possible with this
thunderstorm.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3419 8819 3417 8839 3427 8838 3434 8817
TIME...MOT...LOC 2310Z 261DEG 37KT 3437 8790
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:33 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 19, 2:33 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Memphis TN 233 PM CDT Mon Mar 19 2018 .DISCUSSION... Focus on severe weather potential as front/dryline moves through the region. Target area remains across eastern sections of the forecast area with large hail, damaging winds and tornadoes possible. Significant airmass change expected for tonight resulting in northwest flow for the next few days. High pressure will build into the region for Thursday morning with strong radiation cooling expected. Temperatures will dip to near freezing, thus we'll be keeping an eye out for the possibility of frost/freeze conditions and any necessary headlines in future forecasts. The polar airmass will be short-lived as return flow begins by Friday with a significant trough developing in the western us, this will lead to a developing warm front over the region with readings reaching the 70s in most areas by Saturday. The rainfall chance will also continue over that time period as the front wobbles across the region over the weekend eventually sagging south into the Mid-South on day 6/7. Longer term into next week is suggestive of deep southwest flow and a significant precipitation pattern developing over the Ohio Valley/Middle Mississippi Valley. We will watch closely as it relates to longer term response in our river levels. BELLES && .AVIATION... 18Z TAF Set Chances for SHRAS will occur near KMEM over the next hour and then chances for SHRAS/TSRAS will shift to KMKL/KTUP through 21-22Z. Low CIGS/VSBYS will be possible with the SHRAS and/or TSRAS. After 22Z, expect all TAF sites to be VFR until 4-9Z when MVFR CIGS will spread back into the entire Mid-South. Chances for SHRAS will also occur during the overnight to early morning hours thus have mentioned VCSH wording. The low CIGS will stick around much of the day. Winds will turn around to the south and increase in speed to 10-15 KTS shortly. By 22Z, winds will be SW at all TAF sites with speeds between 10-15 KTS and higher gusts. Winds will begin to turn around to NW during the evening hours. Speeds may die down some during the evening before increasing again during the overnight to morning hours. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 19, 12:10 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1210 PM CDT Mon Mar 19 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1210 PM CDT Mon Mar 19 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe storms are possible through this afternoon, mainly along and east of the Mississippi River. Large hail, damaging winds along with tornadoes are possible. The highest risk for severe weather is located roughly east of a line from Paris, Tennessee to Ripley, Mississippi to Aberdeen, Mississippi .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A frost or light freeze is possible both Wednesday and Thursday mornings across portions of the Mid-South. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected across much of the Mid-South today.
In the hours before
Special weather statement, Mar 19, 11:45 AM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
1145 AM CDT MON MAR 19 2018
MSZ005-006-009-191715-
Tishomingo MS-Alcorn MS-Prentiss MS-
1145 AM CDT MON MAR 19 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...
Tishomingo County in northeastern Mississippi...
Eastern Alcorn County in northeastern Mississippi...
Northeastern Prentiss County in northeastern Mississippi...
At 1145 AM CDT...a strong thunderstorm producing pea size hail or
larger was located over Thrashers, or near Booneville, moving east at
45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tishomingo...eastern Alcorn and northeastern Prentiss
Counties should monitor this storm closely.
LAT...LON 3472 8812 3458 8814 3460 8861 3500 8859
3499 8820 3497 8818 3492 8816 3489 8810
TIME...MOT...LOC 1645Z 272DEG 39KT 3472 8851Local storm report, Mar 19, 4:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL RIPLEY 34.73N 88.94W
03/19/2018 E1.00 INCH TIPPAH MS PUBLIC
COVERING GROUND
1115 AM HAIL 1 N RIPLEY 34.74N 88.94W
03/19/2018 E1.00 INCH TIPPAH MS PUBLIC
ONE INCH HAIL AND HEAVY RAIN COLLAPSED ROOF OF ASHLEY
MOME FURNITURE STORE JUST EAST OF HIGHWAY 15.
0410 PM HAIL BLACKLAND 34.64N 88.67W
03/19/2018 M1.00 INCH PRENTISS MS PUBLIC
ONE INCH HAIL.
0427 PM FUNNEL CLOUD E BALDWYN 34.50N 88.63W
03/19/2018 LEE MS LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED JUST EAST OF BALDWYN.
0433 PM HAIL NE MARIETTA 34.50N 88.47W
03/19/2018 E1.00 INCH PRENTISS MS PUBLIC
MARBLE TO QUARTER SIZED HAIL IN THE COMMUNITY OF NEW
SITE.
0440 PM HAIL E MARIETTA 34.50N 88.47W
03/19/2018 E1.50 INCH PRENTISS MS BROADCAST MEDIA
LARGE HAIL APPROXIMATELY ONE AND A HALF INCHES REPORTED.
0452 PM HAIL S MARIETTA 34.50N 88.47W
03/19/2018 M1.75 INCH PRENTISS MS LAW ENFORCEMENT
LARGE HAIL ONE AND THREE QUARTER INCH SOUTH OF MARIETTA.
0453 PM HAIL BELMONT 34.51N 88.21W
03/19/2018 M2.50 INCH TISHOMINGO MS LAW ENFORCEMENT
TENNIS BALL SIZED HAIL FALLING JUST WEST OF BELMONT.
0455 PM FUNNEL CLOUD BELMONT 34.51N 88.21W
03/19/2018 TISHOMINGO MS TRAINED SPOTTER
FUNNEL CLOUDY CROSSING HIGHWAY 25 NEAR BELMONT.
&&
MRMLocal storm report, Mar 19, 5:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL RIPLEY 34.73N 88.94W
03/19/2018 E1.00 INCH TIPPAH MS PUBLIC
COVERING GROUND
1115 AM HAIL 1 N RIPLEY 34.74N 88.94W
03/19/2018 E1.00 INCH TIPPAH MS PUBLIC
ONE INCH HAIL AND HEAVY RAIN COLLAPSED ROOF OF ASHLEY
MOME FURNITURE STORE JUST EAST OF HIGHWAY 15.
0410 PM HAIL BLACKLAND 34.64N 88.67W
03/19/2018 M1.00 INCH PRENTISS MS PUBLIC
ONE INCH HAIL.
0427 PM FUNNEL CLOUD E BALDWYN 34.50N 88.63W
03/19/2018 LEE MS LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED JUST EAST OF BALDWYN.
0433 PM HAIL NE MARIETTA 34.50N 88.47W
03/19/2018 E1.00 INCH PRENTISS MS PUBLIC
MARBLE TO QUARTER SIZED HAIL IN THE COMMUNITY OF NEW
SITE.
0440 PM HAIL E MARIETTA 34.50N 88.47W
03/19/2018 E1.50 INCH PRENTISS MS BROADCAST MEDIA
LARGE HAIL APPROXIMATELY ONE AND A HALF INCHES REPORTED.
0452 PM HAIL S MARIETTA 34.50N 88.47W
03/19/2018 M1.75 INCH PRENTISS MS LAW ENFORCEMENT
LARGE HAIL ONE AND THREE QUARTER INCH SOUTH OF MARIETTA.
0453 PM HAIL DENNIS 34.56N 88.23W
03/19/2018 M2.50 INCH TISHOMINGO MS LAW ENFORCEMENT
TENNIS BALL SIZED HAIL FALLING IN DENNIS.
0455 PM FUNNEL CLOUD BELMONT 34.51N 88.21W
03/19/2018 TISHOMINGO MS TRAINED SPOTTER
FUNNEL CLOUDY CROSSING HIGHWAY 25 NEAR BELMONT.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:23 AM CDT | Special Weather Statement | MEG | Coahoma | 52 min |
| Mar 19, 4:38 AM CDT | Special Weather Statement | MEG | Yalobusha | 52 min |
| Mar 19, 5:31 AM CDT | Special Weather Statement | MEG | Chickasaw | 44 min |
| Mar 19, 8:57 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 33 min |
| Mar 19, 9:28 AM CDT | Special Weather Statement | MEG | DeSoto, Tate, Tunica | 32 min |
| Mar 19, 9:54 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate | 36 min |
| Mar 19, 10:27 AM CDT | Special Weather Statement | MEG | Benton, Marshall | 33 min |
| Mar 19, 10:53 AM CDT | Special Weather Statement | MEG | Benton, Tippah | 37 min |
| Mar 19, 11:09 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah | 51 min |
| Mar 19, 11:45 AM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tishomingo | 30 min |
| Mar 19, 12:10 PM CDT | River Flood Advisory | MEG | DeSoto | 3 days |
| Mar 19, 3:52 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Tippah, Union | 53 min |
| Mar 19, 4:03 PM CDT | Tornado Warning | MEG | Lee, Prentiss, Union | 27 min |
| Mar 19, 4:23 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Tishomingo | 52 min |
| Mar 19, 4:27 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 33 min |
| Mar 19, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 67 min |
| Mar 19, 4:56 PM CDT | Tornado Warning | MEG | Tishomingo | 19 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.